Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Vomiting large amounts of blood and foam on exhalation, bleeding through nostrils leading to sudden death. What could have happened?

I saw an elderly man (65 ish) collapse in the street today - and went to his aid. On each exhalation he was vomiting a large amount of blood and foam, and had blood and other matter coming out of his nostrils. I put him into the recovery postion and as i was holding his hand and trying to clear his airways with tissues - he gave a final gasp and died. What might have caused this massive bleeding?
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pain Medicine & Palliative Care Specialist 's  Response
In the final stages of life after the heart has stopped working effectively it is common for blood stained fluid to be enter the lungs in large amounts because the heart has stopped pumping properly. This then passes up the wind pipe into the mouth and nose. It appears as pink frothy fluid. I think this is what you observed.
Dr K A Pottinger
Answered: Sun, 28 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor